MAUDE Adverse Event Report: CONVATEC LTD DUODERM PASTE AND GELS; DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC

CONVATEC LTD DUODERM PASTE AND GELS; DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC
Model Number 187987
Medical Device Problem Codes Delivered as Unsterile Product (1421); Device Damaged Prior to Use (2284); Tear, Rip or Hole in Device Packaging (2385); Contamination /Decontamination Problem (2895); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by distributor that they found dents and tube perforation as depicted in the photo in primary package material.The product was not used on patient.A photograph depicting the issue was received from complainant.
 
Additional Manufacturer Narrative
E1: complainant street address: (b)(6) complainant city: kulai complainant state: johor complainant postal code: (b)(6) complainant country: malaysia complainant phone: (b)(6) name of affiliation: (b)(6) based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: (b)(4) manufacturing site: (b)(4).
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions h10: investigation summary: a batch record review was completed, and no discrepancies were found.Duoderm h/active gel (3tbex30g) ster us was manufactured under system application product (sap) code (b)(4) and manufacturing lot number 3f04491 on(b)(6) 2023.System application product (sap) states the manufacture date as (b)(6), but the batch record confirms manufacturing began on (b)(6) 2023.Lot # 3f04491 was sterilized under (b)(6) batch ssp120623-1-1 and released on review of results of sterilization provided by sterilization company andersen caledonia.All the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 3f04491.This is the only complaint for the affected lot registered within database.One photograph was received for this issue and has been evaluated in accordance with work instructions (wi).The photograph confirms the product and the complaint issue where the front of the tube exhibits a curved imperfection in the white lacquer.The imperfection is discolored orange and looks similar to rust, but this is the discoloration of the lacquer as the tube is made from aluminum.There is no evidence to confirm the imperfection is a perforation in the tube, as no gel can be seen coming from the imperfection.If it was an actual hole in the tube wall, it is likely that wet and dried gel would be evident.A nonconformance was not opened for this complaint issue, as the aluminum tubes for the gel product is supplied by an external supplier.The supplied material ((b)(4)) was supplied from supplier (b)(4).Ordinarily, a scar (supplier corrective action report) would be raised for supplier (b)(4), but (b)(4) are no longer trading and are in administration.As such, the resolution of this issue with the supplier is not possible as they have ceased trading and would be unable to investigate, identify issues or resupply.Similar issues relating to the quality of the gel tubes themselves are also not possible to be resolved.A new supplier for the gel tubes is being sourced and validated.As no further investigation is possible, the complaint investigation will be closed.Any further complaints received for the gel tubes that require supplier investigation will be unable to progress.This imperfection may not have been immediately observable at the point of packing as the discoloration may have been influenced by the sterilization process and therefore deteriorated afterwards.It is possible that the imperfection was missed at the point of packing.As the packaging is not damaged it is unlikely for the damage to have been sustained during transit.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number.Reporting site: 1049092.Manufacturing site: 1000317571.

Brand Name
DUODERM PASTE AND GELS
Common Device Name
DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key18765819
Report Number1000317571-2024-00011
Device Sequence Number4500148
Product Code NAE
UDI-Device Identifier00768455172979
UDI-Public00768455172979
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/01/2026
Device Model Number187987
Device Lot Number3F04491
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer03/12/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown